Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this river flood warning at May 23, 2008, 11:29 PM CDT for Norton County, Kansas. It took effect at May 23, 2008, 11:47 PM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2008, 11:29 PM CDT (04:29 UTC)
- In effect from
- May 23, 2008, 11:47 PM CDT
- Expired
- May 25, 2008, 8:27 AM CDT
- In force
- 33 hr
- Issued by
- NWS Goodland, KS
- Flood severity
- Moderate
County Norton County, KS
The radar
The Grand Island radar (KUEX), 138 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point N F Solomon River at Lenora (LNRK1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KGLD 240429 FLWGLD BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1029 PM MDT FRI MAY 23 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... NORTH FORK SOLOMON RIVER AT LENORA AFFECTING NORTON COUNTY. .HEAVY RAIN ON THURSDAY AND FRIDAY HAS ALLOWED THE NORTH FORK OF THE SOLOMON RIVER AT LENORA TO RISE. MODERATE TO MAJOR FLOODING IS EXPECTED THROUGH SUNDAY. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS...AS THE DEPTH OF WATER MAY BE ENOUGH TO FLOAT YOUR VEHICLE. KSC137-241629- /O.NEW.KGLD.FL.W.0002.080524T0447Z-080526T0227Z/ /LNRK1.2.ER.080524T0447Z.080524T1200Z.080525T0227Z.NO/ 1029 PM MDT FRI MAY 23 2008 THE NATIONAL WEATHER SERVICE IN GOODLAND, KS HAS ISSUED A * FLOOD WARNING FOR THE NORTH FORK SOLOMON R AT LENORA. * UNTIL SUNDAY EVENING...OR UNTIL FURTHER NOTICE. * AT 6:00 PM FRIDAY THE STAGE WAS 4.1 (ESTIMATED) FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 13.5 FEET BY TOMORROW MORNING THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. $$
3 follow-up statements
000 WGUS83 KGLD 241629 FLSGLD FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1029 AM MDT SAT MAY 24 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... NORTH FORK SOLOMON RIVER AT LENORA AFFECTING NORTON COUNTY. .MAJOR FLOODING WILL CONTINUE ON THE NORTH FORK OF THE SOLOMON RIVER AT LENORA TODAY. WATER LEVELS ARE EXPECTED TO SLOWLY FALL TO BELOW FLOOD STAGE BY TONIGHT. SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS RADIO...YOUR LOCAL RADIO OR TV STATION...OR CABLE TELEVISION. KSC137-250429- /O.EXT.KGLD.FL.W.0002.000000T0000Z-080526T0404Z/ /LNRK1.3.ER.080524T0332Z.080524T0600Z.080525T0404Z.NO/ 1029 AM MDT SAT MAY 24 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE NORTH FORK SOLOMON RIVER AT LENORA * UNTIL SUNDAY EVENING...OR UNTIL FURTHER NOTICE. * AT 12:00 AM SATURDAY THE STAGE WAS 14.1 (ESTIMATED) FEET. * MAJOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. $$
000 WGUS83 KGLD 250117 FLSGLD FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 717 PM MDT SAT MAY 24 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... NORTH FORK SOLOMON RIVER AT LENORA AFFECTING NORTON COUNTY. .MODERATE FLOODING WILL CONTINUE THIS EVENING ALONG THE NORTH FORK OF THE SOLOMON RIVER NEAR LENORA. THE RIVER WILL CONTINUE TO SUBSIDE TONIGHT. SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS RADIO...YOUR LOCAL RADIO OR TV STATION...OR CABLE TELEVISION. KSC137-251317- /O.EXT.KGLD.FL.W.0002.000000T0000Z-080526T0117Z/ /LNRK1.3.ER.080524T0332Z.080524T0600Z.080525T0117Z.NO/ 717 PM MDT SAT MAY 24 2008 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK SOLOMON RIVER AT LENORA * UNTIL SUNDAY EVENING...OR UNTIL FURTHER NOTICE. * AT 3:00 PM SATURDAY THE STAGE WAS 13.3 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. $$
000 WGUS83 KGLD 251327 FLSGLD FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 727 AM MDT SUN MAY 25 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... NORTH FORK SOLOMON RIVER AT LENORA AFFECTING NORTON COUNTY. .THE RIVER HAS FALLEN BELOW FLOOD STAGE. AS A RESULT...THE FLOOD WARNING HAS BEEN CANCELLED. SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS RADIO...YOUR LOCAL RADIO OR TV STATION...OR CABLE TELEVISION. KSC137-251357- /O.CAN.KGLD.FL.W.0002.000000T0000Z-080526T0117Z/ /LNRK1.3.ER.080524T0332Z.080524T0600Z.000000T0000Z.NO/ 727 AM MDT SUN MAY 25 2008 THE FLOOD WARNING IS CANCELLED FOR THE NORTH FORK SOLOMON R AT LENORA * AT 7:15 AM SUNDAY THE STAGE WAS 7.2 FEET. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER HAS FALLEN BELOW FLOOD STAGE AT 7.2 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this river flood warning went out at May 23, 2:52 PM CDT, 8 hours 37 minutes earlier.
Area forecast discussion, May 23, 2:52 PM CDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
152 PM MDT FRI MAY 23 2008
.SYNOPSIS...
1248 PM MDT FRI MAY 23 2008
VERY ACTIVE WEATHER PATTERN CONTINUES OVER THE CENTRAL HIGH PLAINS
TODAY. WATER VAPOR IMAGERY SHOWING IMPRESSIVE CLOSED MID/UPPER
LOW OVER THE GREAT BASIN. SHORTWAVE TROUGH WHICH KICKED OFF SEVERE
THUNDERSTORMS OVER OUR AREA YESTERDAY IS NOW MOVING INTO THE
DAKOTAS. ANOTHER POTENT SHORTWAVE TROUGH NOW ROUNDING THE BASE OF
THE LONGWAVE TROUGH BRINGING POTENTIAL FOR SIGNIFICANT SEVERE
WEATHER OUTBREAK AGAIN THIS AFTERNOON AND EVENING.
FOLTZ
&&
.DISCUSSION...
1248 PM MDT FRI MAY 23 2008
PRIMARY FOCUS FOR THIS FORECAST PACKAGE WILL BE LINGERING SEVERE
WEATHER THREAT OVER THE CWA DURING THE OVERNIGHT HOURS TONIGHT AND
CONTINUED PRECIP CHANCES THROUGH THE END OF THE PERIOD.
STRONG TO SEVERE DEEP MOIST CONVECTION WILL BE ONGOING AT THE
START OF FORECAST PERIOD AND WILL SLOWLY TRANSITION EASTWARD
DURING THE OVER NIGHT HOURS. COMBINATION OF 2 TO 3 INCH RAINFALL
AMOUNTS FROM LAST NIGHTS STORMS AND TODAYS SOUTH TO NORTH STORM
MOTION CONDUCIVE TO TRAINING CELLS...WILL LIKELY RESULT IN HYDRO
CONCERNS OVER THE EASTERN TWO-THIRDS OF THE CWA. HAVE ISSUED A
FLASH FLOOD WATCH ALONG AND EAST OF A LINE FROM STRATTON NEBRASKA
TO RUSSEL SPRINGS KANSAS. WILL SEE POTENTIAL FOR ADDITIONAL
CONVECTION SATURDAY AFTERNOON/EVENING ALONG AND EAST OF THE
COLORADO/KANSAS BORDER HOWEVER BEST COMBINATION OF SHEAR AND
INSTABILITY WILL BE WELL EAST OF THE CWA. ACTIVE WEATHER PATTER
WILL CONTINUE ON SUNDAY AND MONDAY AS ANOTHER IN THE LONG SERIES
OF SHORTWAVE TROUGHS EJECTS OUT OF THE BASE OF THE LONGWAVE
TROUGH. BEST THREAT FOR SEVERE WEATHER WILL BE MONDAY AFTERNOON
AND EVENING. TIMING AND MODE OF SEVERE WEATHER TOUGH TO PIN DOWN
AT THIS POINT BUT WILL BECOME CLEARER AS MONDAY DRAWS CLOSER.
BY TUESDAY..ECMWF SHOWS THE MID/UPPER LOW RETROGRADING OFF THE
COAST OF CALIFORNIA WHICH SHOULD ALLOW WEAK RIDGING TO SET UP.
RIDGE AXIS SHIFTS EASTWARD INTO THE MIDDLE MISSISSIPPI VALLEY BY
WEDNESDAY AFTERNOON WITH A SHORTWAVE TROUGH MOVING IN THURSDAY
MORNING BRINGING ANOTHER SHOT AT CONVECTION BACK TO THE AREA.
ESSENTIALLY FOLLOWED HPC GUIDANCE FOR TEMPS IN THE EXTENDED GIVING
ONGOING CONVECTION OVER THE CWA.
FOLTZ
&&
.AVIATION...
1113 AM MDT FRI MAY 23 2008
LINE OF THUNDERSTORMS OVER NORTHWESTERN KS AND SOUTHWESTERN NE
SHOULD BE OUT OF THE REGION...INCLUDING KMCK...BY 20Z.
HOWEVER...EXPECTING FURTHER THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. EXACT TIMING OF THUNDERSTORMS IS THE BIG VARIABLE RIGHT
NOW...BUT UNDER ANY THUNDERSTORMS THAT DEVELOP EXPECT IFR
CONDITIONS...BASED ON OBS UNDER THUNDERSTORMS THIS MORNING.
SFJ
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR KSZ001-
002-013-014-027-028-041-042.
FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KSZ002>004-
014>016-028-029.
NE...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR NEZ079-
080.
FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NEZ080-081.
CO...WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR COZ090>092.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ253-254.
&&
WFO GOODLANDHazardous weather outlook, May 23, 12:47 PM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1147 AM MDT FRI MAY 23 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1147 AM MDT FRI MAY 23 2008 /1247 PM CDT FRI MAY 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT EAST OF A LINE FROM JOES COLORADO TO LEOTI KANSAS. ABUNDANT MOISTURE TRANSPORTED ON SOUTHEAST WIND WILL COMBINE WITH INSTABILITY TO PRODUCE THUNDERSTORMS THIS AFTERNOON ACROSS THE TRI-STATE AREA. THUNDERSTORMS SHOULD BECOME MORE NUMEROUS LATE THIS AFTERNOON AND TONIGHT AS A DISTURBANCE ALOFT FURTHER INTENSIFIES STORMS. THERE IS PLENTY OF SHEAR SO THAT SUPERCELL THUNDERSTORMS ARE LIKELY WITH LARGE HAIL AND TORNADOES. IN ADDITION...NUMEROUS THUNDERSTORMS MOVING RAPIDLY NORTH OVER THE SAME PATH WILL INCREASE THE POTENTIAL FOR FLASH FLOODING ESPECIALLY OVER EASTERN PORTIONS OF THE AREA WHERE SIGNIFICANT RAINFALL OCCURRED LAST NIGHT. IN ADDITION...STRONG SOUTHERLY WINDS WILL BE OBSERVED ACROSS A PORTION OF THE THE REGION TODAY. SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE POSSIBLE. EXTREME FIRE DANGER ALSO EXISTS THIS AFTERNOON OVER KIT CARSON AND CHEYENNE COUNTIES IN COLORADO. LOW RELATIVE HUMIDITIES COMBINED WITH STRONG WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS EXISTS AGAIN ON SATURDAY AND SATURDAY NIGHT. THERE WILL BE A BRIEF RELIEF FROM THUNDERSTORM ACTIVITY ON SUNDAY BEFORE THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY DURING THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. FS
In the hours before
Local storm report, May 23, 9:40 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
840 PM MDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST MCCOOK 40.20N 100.62W
05/23/2008 M61.00 MPH RED WILLOW NE ASOS
&&
SJOHNSONLocal storm report, May 23, 9:42 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
842 PM MDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HEAVY RAIN 7 E CLAYTON 39.74N 100.04W
05/23/2008 M6.50 INCH NORTON KS TRAINED SPOTTER
RAIN TOTAL SINCE YESTERDAY AFTERNOON.
&&
SJOHNSONLocal storm report, May 23, 9:50 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
850 PM MDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM FLOOD MCCOOK 40.20N 100.62W
05/23/2008 RED WILLOW NE LAW ENFORCEMENT
WIDSPREAD STREET FLOODING ACROSS RED WILLOW COUNTY.
&&
SJOHNSONSpecial weather statement, May 23, 9:56 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 856 PM MDT FRI MAY 23 2008 KSZ002-003-NEZ080-081-240330- DECATUR-HITCHCOCK-RAWLINS-RED WILLOW- 956 PM CDT FRI MAY 23 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS...DECATUR COUNTY IN NORTHWEST KANSAS...HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF HERNDON...AND MOVING NORTH AT 55 MPH. DIME SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 46 AND 110. JRM
Local storm report, May 23, 10:40 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
940 PM MDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HEAVY RAIN 3 W LENORA 39.61N 100.06W
05/23/2008 E7.00 INCH NORTON KS TRAINED SPOTTER
RAIN OF MORE THAN 7 INCHES SINCE YESTERDAY AFTERNOON.
&&
SJOHNSONLocal storm report, May 23, 11:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1000 PM MDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL OBERLIN 39.82N 100.53W
05/23/2008 E1.00 INCH DECATUR KS EMERGENCY MNGR
1149 AM HEAVY RAIN 1 N ATWOOD 39.82N 101.04W
05/23/2008 M4.85 INCH RAWLINS KS TRAINED SPOTTER
TOTAL SINCE YESTERDAY MORNING
1211 PM HEAVY RAIN 7 NW ATWOOD 39.88N 101.13W
05/23/2008 M5.90 INCH RAWLINS KS TRAINED SPOTTER
RAIN TOTAL SINCE YESTERDAY MORNING
1253 PM HAIL COLBY 39.39N 101.05W
05/23/2008 E0.88 INCH THOMAS KS AMATEUR RADIO
1257 PM HAIL COLBY 39.39N 101.05W
05/23/2008 E1.00 INCH THOMAS KS TRAINED SPOTTER
1258 PM HAIL COLBY 39.39N 101.05W
05/23/2008 E1.75 INCH THOMAS KS TRAINED SPOTTER
0125 PM HAIL 5 NW INDIANOLA 40.29N 100.49W
05/23/2008 E0.88 INCH RED WILLOW NE PUBLIC
0145 PM FLOOD 1 SW MCCOOK 40.19N 100.63W
05/23/2008 RED WILLOW NE TRAINED SPOTTER
3.75 INCHES OF RAIN SINCE YESTERDAY MORNING. STREET
FLOODING REPORTED ON HIGHWAY 6 SOUTHWEST OF MCCOOK.
0217 PM HAIL 3 N HERNDON 39.95N 100.79W
05/23/2008 E0.75 INCH RAWLINS KS PUBLIC
0244 PM HAIL 12 S PARK 38.94N 100.36W
05/23/2008 E1.75 INCH GOVE KS TRAINED SPOTTER
0244 PM HAIL 10 S QUINTER 38.92N 100.23W
05/23/2008 E1.75 INCH GOVE KS TRAINED SPOTTER
0248 PM HAIL 5 W MCCOOK 40.20N 100.71W
05/23/2008 E1.00 INCH RED WILLOW NE PUBLIC
0300 PM HAIL 1 S QUINTER 39.05N 100.23W
05/23/2008 E0.88 INCH GOVE KS STORM CHASER
0300 PM TORNADO 11 ESE GOVE 38.90N 100.30W
05/23/2008 GOVE KS STORM CHASER
REPORT RELAYED FROM SPOTTER NETWORK
0330 PM HAIL 2 ESE PARK 39.10N 100.33W
05/23/2008 E3.00 INCH GOVE KS PUBLIC
RELAYED FROM NSSL.
0331 PM TORNADO 2 SW QUINTER 39.05N 100.26W
05/23/2008 GOVE KS EMERGENCY MNGR
REPORTED BY EMERGENCY MANAGER
0335 PM HAIL 1 W PARK 39.11N 100.38W
05/23/2008 E1.25 INCH GOVE KS PUBLIC
0335 PM HAIL PARK 39.11N 100.36W
05/23/2008 E1.75 INCH GOVE KS EMERGENCY MNGR
0338 PM TORNADO 2 NW QUINTER 39.09N 100.26W
05/23/2008 GOVE KS BROADCAST MEDIA
RELAYED FROM KAKE-TV
0345 PM TORNADO 2 NW QUINTER 39.09N 100.26W
05/23/2008 GOVE KS NWS EMPLOYEE
REPORT RELAYED FROM SPOTTER NETWORK.
0347 PM HAIL 1 SSW PARK 39.10N 100.37W
05/23/2008 E2.75 INCH GOVE KS STORM CHASER
REPORT RELAYED FROM SPOTTER NETWORK.
0354 PM HAIL 8 N QUINTER 39.18N 100.23W
05/23/2008 E2.75 INCH SHERIDAN KS TRAINED SPOTTER
0400 PM HAIL 25 W WAKEENEY 39.02N 100.35W
05/23/2008 E3.00 INCH GOVE KS TRAINED SPOTTER
RELAYED FROM DDC
0413 PM HAIL 8 SW OAKLEY 39.04N 100.96W
05/23/2008 E1.00 INCH LOGAN KS TRAINED SPOTTER
0417 PM HAIL TASCO 39.35N 100.29W
05/23/2008 E1.00 INCH SHERIDAN KS LAW ENFORCEMENT
0438 PM TORNADO 10 SSE GOVE 38.83N 100.42W
05/23/2008 GOVE KS STORM CHASER
5 MIN DURATION 438 TO 443. MULTIPLE REPORTS RELAYED FROM
SPOTTER NETWORK.
0514 PM TORNADO 10 SSW QUINTER 38.93N 100.31W
05/23/2008 GOVE KS EMERGENCY MNGR
LARGE WEDGE TORNADO
0521 PM HAIL 10 NW ATWOOD 39.91N 101.17W
05/23/2008 E0.88 INCH RAWLINS KS TRAINED SPOTTER
0529 PM HAIL 3 W TRENTON 40.17N 101.07W
05/23/2008 E1.00 INCH HITCHCOCK NE TRAINED SPOTTER
0533 PM TORNADO 5 W WESKAN 38.86N 102.05W
05/23/2008 CHEYENNE CO LAW ENFORCEMENT
0537 PM HAIL 6 NNW STRATTON NE 40.23N 101.27W
05/23/2008 E1.00 INCH HITCHCOCK NE NWS EMPLOYEE
0541 PM FUNNEL CLOUD 7 SE HOXIE 39.28N 100.35W
05/23/2008 SHERIDAN KS TRAINED SPOTTER
0552 PM TORNADO 8 S STUDLEY 39.23N 100.16W
05/23/2008 SHERIDAN KS STORM CHASER
REPORT RELAYED FROM SPOTTER NETWORK. DESCRIBED AS A WEDGE
TORNADO AT 652 PM CDT...A STOVE PIPE TORNADO BY 659 PM
CDT
0557 PM HAIL 3 W GOVE 38.96N 100.55W
05/23/2008 E1.00 INCH GOVE KS TRAINED SPOTTER
0605 PM TORNADO 3 WNW LEOTI 38.50N 101.41W
05/23/2008 WICHITA KS LAW ENFORCEMENT
0616 PM TORNADO 7 N QUINTER 39.17N 100.23W
05/23/2008 SHERIDAN KS STORM CHASER
REPORT RELAYED FROM SPOTTER NETWORK.
0655 PM HEAVY RAIN NORCATUR 39.83N 100.19W
05/23/2008 M3.06 INCH DECATUR KS CO-OP OBSERVER
RAIN TOTAL FOR TODAY ONLY.
0802 PM FLASH FLOOD PARK 39.11N 100.36W
05/23/2008 GOVE KS EMERGENCY MNGR
WATER RUNNING OVER HIGHWAY 40 NEAR PARK.
0825 PM TSTM WND GST MCCOOK 40.20N 100.62W
05/23/2008 M61.00 MPH RED WILLOW NE ASOS
0830 PM TSTM WND GST MCCOOK 40.20N 100.62W
05/23/2008 M61.00 MPH RED WILLOW NE ASOS
0831 PM HEAVY RAIN 7 E CLAYTON 39.74N 100.04W
05/23/2008 M6.50 INCH NORTON KS TRAINED SPOTTER
RAIN TOTAL SINCE YESTERDAY AFTERNOON.
0849 PM FLOOD MCCOOK 40.20N 100.62W
05/23/2008 RED WILLOW NE LAW ENFORCEMENT
WIDSPREAD STREET FLOODING ACROSS RED WILLOW COUNTY.
0928 PM HEAVY RAIN 3 W LENORA 39.61N 100.06W
05/23/2008 E7.00 INCH NORTON KS TRAINED SPOTTER
RAIN OF MORE THAN 7 INCHES SINCE YESTERDAY AFTERNOON.
&&
JMARTINThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:03 PM CDT | Tornado Warning | GLD | Gove, Graham, Sheridan | 42 min |
| May 23, 7:07 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Gove, Sheridan | 22 min |
| May 23, 7:07 PM CDT | Tornado Warning | GLD | Logan, Wallace, Wichita | 23 min |
| May 23, 7:09 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 47 min |
| May 23, 7:16 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 29 min |
| May 23, 7:25 PM CDT | Flash Flood Warning | GLD | Graham, Norton | 7 hr |
| May 23, 7:27 PM CDT | Tornado Warning | GLD | Logan, Wichita | 33 min |
| May 23, 7:42 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton, Sheridan | 27 min |
| May 23, 7:46 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 59 min |
| May 23, 7:51 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 39 min |
| May 23, 7:57 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 33 min |
| May 23, 8:14 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Thomas | 36 min |
| May 23, 8:29 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan, Thomas | 61 min |
| May 23, 9:16 PM CDT | River Flood Warning | GLD | Decatur | 37 hr |
| May 23, 9:28 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 26 min |
| May 23, 10:49 PM CDT | Areal Flood Warning | GLD | Gove, Graham, Norton, Sheridan | 12 hr |
| May 24, 8:24 AM CDT | River Flood Warning | GLD | Norton | 22 hr |
| May 24, 9:33 AM CDT | Areal Flood Warning | GLD | Decatur, Rawlins | 11 hr |
| May 24, 10:51 AM CDT | Areal Flood Warning | GLD | Decatur, Graham, Norton | 22 hr |
| May 24, 11:14 AM CDT | Areal Flood Warning | GLD | Sheridan | 9 hr |
| May 24, 4:17 PM CDT | Red Flag Warning | GLD | Greeley, Wallace | 5 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.